MAUDE Adverse Event Report: EXACTECH, INC. TRULIANT TIB IMP PSC INSERT SZ 4, 13MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

EXACTECH, INC. TRULIANT TIB IMP PSC INSERT SZ 4, 13MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Model Number 02-022-44-4013
Medical Device Problem Codes Unstable (1667); Naturally Worn (2988); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Failure of Implant (1924); Muscle Weakness/Atrophy (1967); Pain (1994); Scar Tissue (2060); Discomfort (2330); Joint Laxity (4526); Joint effusion (4849)
Date of Event 12/08/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Based on review of all available information, there is no evidence to suggest that the reported event is related to any design issues.The cause of the subsequent revision cannot be conclusively determined, insufficient information.
 
Event or Problem Description
It was reported via legal notification that a male patient, had an initial right knee implanted on (b)(6) 2020, and is scheduled for a revision procedure on (b)(6) 2022, approximately 2 years post op for reasons unknown.No additional information.
 
Event or Problem Description
Additional information via legal-revision operative report for the right knee on (b)(6) 2022 - preliminary diagnosis: mid flexion instability right total knee prostheses in the exactech recall group.Indications: 68 yo male two years post right knee arthroplasty.He has had persistent pain with recurring effusions since surgery.The clinical diagnosis has been consistent with possible mid flexion instability.Findings: thickened scarred pseudomembrane.There is thickened synovium as seen with particulate polyethylene debris.No signs of infections.All components were well fixed.Imaging studies preoperatively did not demonstrate any osteolysis.On examination under anesthesia, there was moderately varus laxity inflexion with a jog of valgus opening in flexion.Inspection of the removed polyethylene demonstrates minimal wear.A compressive sterile dressing was applied to the knee and the patient was taken to recovery in stable condition.Discharged from facility (b)(6) 2022.
 
Additional Manufacturer Narrative
Additional information: a2, b5, b6, h6.Health effect - clinical code & h8 pending investigation.
 
Additional Manufacturer Narrative
H6: investigation results: the revision reported was likely the result of polyethylene wear as stated in the operative notes.Possible causes for polyethylene wear include malalignment between the implants, high contact stresses during knee flexion, third body wear, patient-related conditions, instability, or any combination of these possibilities.The extent and root cause of the polyethylene wear cannot be determined as the device was not available for evaluation, and radiographs, photographs, or operative notes were not provided.Corrected dates in section b3 and d6b.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay corrected information.The following sections were corrected: h6: clinical codes, impact code, medical device problem code, types of investigation and investigation findings.If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.

Brand Name
TRULIANT TIB IMP PSC INSERT SZ 4, 13MM
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66 ct
gainesville FL 32653
Manufacturer Contact
ashley harris
3523771140
MDR Report Key15535780
Report Number1038671-2022-01223
Device Sequence Number5212213
Product Code JWH
UDI-Device Identifier10885862305305
UDI-Public10885862305305
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K152170
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer,Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 03/16/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number02-022-44-4013
Device Catalogue Number02-022-44-4013
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/15/2022
Supplement Date Received by Manufacturer04/05/2023
10/03/2023
03/06/2026
Initial Report FDA Received Date10/04/2022
Supplement Report FDA Received Date04/26/2023
10/12/2023
03/16/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/08/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0023-2022
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK.
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age68 YR
Patient SexMale